Alert archive / Alabama / Marine Weather Statements in 2009

Marine Weather Statement 49, NWS Mobile, AL

November 21, 2009

NWS Mobile, AL issued this marine weather statement at Nov 21, 2009, 7:02 PM CST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Nov 21, 2009, 7:02 PM CST (01:02 UTC)
Expired
Nov 22, 2009, 12:00 AM CST
In force
5 hr
Issued by
NWS Mobile, AL

What forecasters said that day

The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this marine weather statement went out at Nov 21, 3:22 PM CST, 3 hours 40 minutes earlier.

Area forecast discussion, Nov 21, 3:22 PM CST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MOBILE AL
322 PM CST SAT NOV 21 2009

CORRECTED AVIATION SECTION

.SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT)OCCLUDED SURFACE LOW
ABOUT 100 MILES SOUTH SOUTHEAST OF LAKE CHARLES WAS TRACKING EAST TO
EAST NORTH EAST AND SHOULD REMAIN JUST SOUTH OF THE ALABAMA COAST
THROUGH SUNDAY BEFORE WEAKENING AND DRIFTING OFF TO THE NORTH. LARGE
ENVELOPE OF MOSTLY LIGHT TO MODERATE RAIN NORTH AND NORTHEAST OF THE
LOW WILL MOVE ACROSS THE AREA FROM THIS AFTERNOON THROUGH THE
OVERNIGHT. A FEW ELEVATED...ISOLATED THUNDERSTORMS POSSIBLE LATER
TONIGHT AS THE LOW NEARS...MORE LIKELY ALONG THE COAST. HELICITY
VALUES ARE QUITE HIGH BUT WILL ALMOST NO CAPE...NOT EXPECTING ANY
STRONG STORMS UNLESS THE WARM SECTOR CAN MANAGE TO MOVE ONSHORE
BEFORE THE LOW PASSES. IF THIS HAPPENS...SOME STRONGER STORMS
POSSIBLE MAINLY ON THE PANHANDLE COAST LATE TONIGHT. DURING THE DAY
SUNDAY THE LOW WILL WEAKEN AS THE UPPER SUPPORT LIFTS OUT TO THE
NORTH AND NORTHEAST AND SOME LIGHT RAIN WILL LINGER OVER MOST OF THE
AREA INTO THE AFTERNOON...POSSIBLY EARLY EVENING OVER THE NORTHEAST
AS THE COLDER AIR ALOFT MOVES AWAY. WILL LEAVE SOME CLOUDS THROUGH
THE DAY MONDAY AS LOW LEVEL CLOUDINESS WRAPS AROUND THE DEPARTING
SURFACE LOW. HIGH ABOUT NORMAL FOR THIS TIME OF YEAR WITH SLIGHTLY
WARMER OVERNIGHT LOWS DUE TO CLOUDINESS. /11

.LONG TERM...(TUESDAY THROUGH SATURDAY)AFTER WHAT SHOULD BE A SUNNY
DAY TUESDAY WITH TEMPERATURES IN THE LOW TO MID 70S...ANOTHER
SURFACE TROUGH WILL MOVE ACROSS THE AREA TUESDAY NIGHT. NO RAIN IN
FORECAST AT THIS TIME BUT WILL BE A BAND OF CLOUDINESS MOVING EAST
ACROSS THE AREA WEDNESDAY AS HIGH PRESSURE REBUILDS FROM THE WEST.
UPPER LOW WITH THIS SYSTEM IS ACROSS THE LOWER GREAT LAKES SO THE
COLDEST AIR WILL BE WELL NORTH OF THE REGION BUT LOWS THE LAST HALF
OF THE WEEK EXPECTED TO BE IN THE LOWER 40S TO THE UPPER 30S...NEW
GUIDANCE WAS A BIT LOWER BUT WILL WAIT A CYCLE BEFORE BITING. /11

&&

.AVIATION...[18/00Z ISSUANCE]...SURFACE LOW PRESSURE SYSTEM MOVES
EAST NORTHEAST ACROSS THE MISSISSIPPI SOUND SUNDAY MORNING. AS THE
LOW EASES CLOSER...CIGS ARE FORECAST TO LOWER TO A BLEND OF IFR/MVFR
LEVELS. VSBYS REDUCED TO IFR LEVELS IN MODERATE RAINS LATER THIS EVENING.
/10

&&

.MARINE...LOW PRESSURE SYSTEM POSITIONED ABOUT 150 MILES WEST
SOUTHWEST OF GRAND ISLE LOUISIANA IS FORECAST TO EASE EAST
NORTHEASTWARD ACROSS SOUTHEAST LOUISIANA/THE MISSISSIPPI SOUND
SUNDAY MORNING. THE LOW OPENS UP...BROADENS AND WEAKENS AS IT
CONTINUES EAST NORTHEASTWARD ACROSS THE NORTHERN GULF COAST SUNDAY.
LATEST GRIDDED WIND FORECAST CALLS FOR A MODERATE EAST - NEAR
SHORE...TO SOUTHEAST FLOW - WELL OFFSHORE TONIGHT BEFORE WINDS TAKE
ON A SOUTHWEST COMPONENT THROUGH THE DAY SUNDAY. WILL CARRY SMALL
CRAFT CAUTION HEADLINES AS GRIDDED WIND SPEEDS MEET CRITERIA. SEAS
LOOK TO BE HIGHER BEYOND 20 MILES OUT WHERE THE STRONGER FETCH
EXISTS. WITH THE LOW WEAKENING AND MOVING OUT...HIGH PRESSURE BRINGS
A LIGHT OFFSHORE FLOW AND SUBSIDING SEAS AS WE MOVE INTO THE NEW
WEEK. IN THE WAKE OF A STRONG FRONTAL PASSAGE LATE
TUESDAY...NORTH/NORTHWEST WINDS ARE FORECAST TO INCREASE AND SEAS
WILL BUILD WEDNESDAY AND THURSDAY.
/10

&&

.FIRE WEATHER...RAIN ACROSS THE AREA LATE AFTERNOON INTO SUNDAY
MORNING. HEAVIEST RAIN EXPECTED TO BE ALONG COASTAL AREAS. WINDS
GENERALLY NORTHEAST TO EAST...MAY SEE SOME SOUTHEASTERLY WINDS ALONG
THE PANHANDLE COAST LATE TONIGHT. SOMEWHAT DRIER AIR BY SUNDAY
AFTERNOON WITH STILL DRIER AIR ON MONDAY BUT NOT EXPECTING RED FLAG
CONDITIONS BEHIND THIS SYSTEM. /11

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      55  67  50  68 /  80  30  10  10
PENSACOLA   58  68  53  67 /  90  40  10  10
DESTIN      61  70  58  68 /  90  40  10  10
EVERGREEN   52  65  47  67 /  90  60  20  10
WAYNESBORO  52  62  47  67 /  90  40  10  10
CAMDEN      52  61  47  65 /  80  60  20  10
CRESTVIEW   55  70  50  70 /  90  50  20  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Nov 21, 5:30 AM CST, 13 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
530 AM CST SAT NOV 21 2009

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-221200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
530 AM CST SAT NOV 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

A DEVELOPING AREA OF LOW PRESSURE MOVING EASTWARD OVER THE NORTHERN
GULF WILL REMAIN MOSTLY OFFSHORE AND WEAKEN LATER TODAY AND TONIGHT
GENERALLY ALONG A SURFACE WARM FRONT SOUTH OF THE COAST. THE MAIN
CONCERN OVER LAND WITH THIS PATTERN WILL BE PERIODS OF HEAVY RAIN
POSSIBLY LEADING TO SOME MINOR FLOODING OF CREEKS AND STREAMS AND
AREAS OF POOR DRAINAGE...ESPECIALLY SOUTH OF THE I-IO CORRIDOR.
GUSTY EASTERLY WINDS CAN ALSO BE EXPECTED GENERALLY ALONG THE
IMMEDIATE COAST.

OFFSHORE...A WARM FRONT WILL MOVE NORTHWARD AND STALL OVER THE
MARINE AREA WITH THE AREA OF LOW PRESSURE MOVING EASTWARD NEAR OR
ALONG THE FRONT. NEAR AND SOUTH OF THE FRONT A FEW STRONGER
THUNDERSTORMS WILL BE POSSIBLE CAPABLE OF PRODUCING STRONG GUSTY
WINDS...FREQUENT LIGHTNING AND A FEW LONG LIVED WATERSPOUTS.
MARINERS SHOULD EXERCISE CAUTION THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SHOWERS AND THUNDERSTORMS MOSTLY OFFSHORE ALONG A WARM FRONT WILL
MOVE EAST OF THE REGION LATE SUNDAY MORNING. A MODERATE NORTHERLY
WIND FLOW IN THE WAKE OF THE LOW COULD GIVE WAY TO HAZARDOUS
CONDITIONS FOR SMALL CRAFT MAINLY SUNDAY NIGHT.

A STRONGER COLD FRONT MOVING ACROSS THE REGION LATER IN THE WEEK...
POSSIBLY GIVING WAY TO HAZARDOUS CONDITIONS FOR SMALL CRAFT LATE
WEDNESDAY THROUGH EARLY FRIDAY.

.SPOTTER INFORMATION STATEMENT...

AT THIS TIME ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT
OFFICIALS IS NOT ANTICIPATED THROUGH TONIGHT.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 21, 7:19 PM CSTSpecial Marine WarningMOB41 min
Nov 21, 8:13 PM CSTSpecial Marine WarningMOB92 min
Nov 21, 8:58 PM CSTSmall Craft AdvisoryMOB11 hr

Nearby

Marine Weather Statements in Alabama, 2009Every marine weather statement in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.